MAUDE Adverse Event Report: SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE

SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE
Catalog Number 03.111.600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: this is report 2 of 2 for (b)(4).It was reported by the sales rep in japan that on (b)(6) 2022, a patient underwent an unknown surgery with the plate in question.According to the report, the surgeon tried to apply a temporary fixation with a f 1.2 mm k wire to the distal ulnar side of the plate but felt that the k-wire interfered with the plate.It was reported that the surgeon checked the plate and found that there was a scratch on the distal side of the plate.It was reported that the scratch was seemed to be shaved by the k-wire.It was reported that the surgeon detached a guiding block and re-attached it, and the k wire could pass through the plate, and he continued the surgery.The surgery was completed successfully without delay.There were no adverse patient consequences reported.No additional information was provided.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the guidingblock f/2-column dist-rad-pl2.4 6.A dimensional inspection was performed for the guidingblock f/2-column dist-rad-pl2.4 6 and met specifications.A functional test was unable to be performed since the mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the guidingblock f/2-column dist-rad-pl2.4 6 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes.Dimensional inspection: conforming.Device history: part: 03.111.600; lot: 170223-301; manufacturing site: selzach; supplier: (b)(4); release to warehouse date: 29 aug 2017; expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1: initial reporter is j&j company representative.

Brand Name
GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14501488
Report Number8030965-2022-03529
Device Sequence Number20114603
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number170223-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown